Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 27, NWS Springfield, MO

May 23, 2005Cherokee County, Crawford County, Kansas; Jasper County, Missouri

NWS Springfield, MO issued this flash flood warning at May 23, 2005, 12:19 AM CDT for Cherokee County, Crawford County, Kansas; Jasper County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2005, 12:19 AM CDT (05:19 UTC)
Expired
May 23, 2005, 6:15 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Cherokee County, KS, Crawford County, KS, Jasper County, MO

The radar

The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2529 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 230524
FFWSGF
KSC021-037-MOC097-231115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT MON MAY 23 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN KANSAS.
  CRAWFORD COUNTY IN KANSAS.
  JASPER COUNTY IN MISSOURI.

* UNTIL 615 AM CDT.

* AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED BETWEEN ONE AND TWO INCHES OF RAIN HAS     
  FALLEN IN THE WARNED AREA SINCE 11 PM. AN ADDITIONAL ONE TO THREE    
  INCHES OF RAINFALL IS EXPECTED OVERNIGHT...WITH LOCALLY HIGHER     
  AMOUNTS. ALTHOUGH IT HAS BEEN DRY LATELY...CONDITIONS OVERNIGHT ARE
  BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING AS ADDITIONAL 
  THUNDERSTORMS TRAIN OVER THE SAME AREAS FOR THE NEXT SEVERAL
  HOURS. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...JOPLIN...PITTSBURG...AIRPORT DRIVE...ALBA...ARCADIA...
  ARMA...CARL JUNCTION...CARTERVILLE...CARTHAGE...CHEROKEE...COLUMBUS
  AND DUENWEG.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

LAT...LON 3764 9461 3734 9462 3734 9409 3704 9408
      3705 9461 3700 9506 3765 9507

$$

JLT
2 follow-up statements
000 
WGUS73 KSGF 230719
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 AM CDT MON MAY 23 2005

KSC021-037-MOC097-231115-
CRAWFORD KS-CHEROKEE KS-JASPER MO-
214 AM CDT MON MAY 23 2005

...FLASH FLOOD WARNING CONTINUES FOR CHEROKEE...CRAWFORD AND JASPER
COUNTIES UNTIL 615 AM CDT...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED BETWEEN TWO AND THREE INCHES OF RAIN HAS 
FALLEN IN THE WARNED AREA SINCE 11 PM. ALTHOUGH THE HEAVIEST 
RAINFALL HAS SHIFTED SOUTH OF THE WARNED AREA...RUNOFF IS NOT 
COMPLETE AND AN ADDITIONAL ONE INCH OF RAINFALL IS POSSIBLE BEFORE 
IT TAPERS OFF BEFORE SUNRISE. 

BE ESPECIALLY CAREFUL NEAR THE TRIBURATIES OF THE SPRING RIVER 
OVERNIGHT WHICH ARE LIKELY BANK FULL.  

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...JOPLIN...PITTSBURG...AIRPORT DRIVE...ALBA...ARCADIA...
ARMA...CARL JUNCTION...CARTERVILLE...CARTHAGE...CHEROKEE...
COLUMBUS...DUENWEG...DUQUESNE...FRONTENAC...GALENA...GIRARD...IRON
GATES...JASPER...MCCUNE AND MULBERRY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY 
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.

$$

JLT
000 
WGUS73 KSGF 230850
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 AM CDT MON MAY 23 2005

KSC021-037-MOC097-231115-
CRAWFORD KS-CHEROKEE KS-JASPER MO-
342 AM CDT MON MAY 23 2005

...FLASH FLOOD WARNING CONTINUES FOR CHEROKEE...CRAWFORD AND JASPER
COUNTIES UNTIL 615 AM CDT...

AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED AREA...BUT 
OVERALL RAINFALL RATES SINCE 2 AM HAVE DIMINISHED. SURFACE 
OBSERVATIONS ACROSS THE WARNED AREA HAVE REPORTED BETWEEN 1.50 TO 
LOCALLY TWO INCHES ACROSS A LARGE PORTION OF JASPER COUNTY SINCE 
MIDNIGHT. ELSEWHERE...RAINFALL AMOUNTS WERE AROUND ONE TO 1.50 
INCHES SINCE MIDNIGHT.

ISOLATED HEAVY RAIN WILL CONTINUE TO FALL ACROSS THE WARNED 
AREA...BUT THE MAJOR PROBLEM THIS MORNING WILL BE EXCESSIVE RUNOFF 
FROM EARLIER HEAVY RAINFALL.  

TRIBUTARIES OF THE SPRING RIVER...ESPECIALLY COW CREEK...BLACKBERRY 
CREEK AND CENTER CREEK IN JASPER COUNTY WILL LIKELY BE RUNNING HIGH 
OR FLOODING THIS MORNING.

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF 
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES 
AWAY.

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 22, 6:45 PM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, May 22, 6:45 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT SUN MAY 22 2005

.PREVIOUS DISCUSSION...

MAIN FORECAST CONCERN DEALS WITH CONVECTIVE POTENTIAL IN THE
SHORT-TERM.

CURRENTLY ONE ISOLATED AREA OF STRONG TO SEVERE THUNDERSTORMS
ONGOING ACROSS NORTHWEST ARKANSAS.  OTHERWISE...WIDESPREAD
CONVECTION IS HAVING A HARD TIME GETTING GOING DUE TO A CAP ACROSS
THE AREA.  MODIFIED 12Z SGF SOUNDING FOR THE EXPECTED MOST UNSTABLE
CONDITIONS (SFC CONDITIONS...TEMP 88/ DEWPOINT 70) YIELDS MLCAPES OF
AROUND 2000 J/KG BUT CONTINUES TO SHOW CIN OF -120 J/KG.  COLD FRONT
STRETCHES FROM NORTHEAST OKLAHOMA...ACROSS SOUTHWEST MISSOURI...INTO
SOUTH-CENTRAL MISSOURI.  EVEN THOUGH DEWPOINTS ARE STILL IN THE 60S
BEHIND THE FRONT...A STRATUS DECK HAS FORMED...LIMITING INSTABILITY
SOMEWHAT IN THIS AREA.  BEST CHANCE FOR INITIATION WILL BE ALONG THE
ARKANSAS BORDER. THE CONVERGENCE ALONG THE FRONT AND ADDITIONAL
HEATING MAY BE ENOUGH TO TOUCH OFF STORMS LATE THIS AFTERNOON INTO
THE EARLY EVENING HOURS.  IF STORMS DO DEVELOP SOME WOULD LIKELY
REACH SEVERE LEVELS AS INSTABILITY WILL BE SUFFICIENT...AND 0-6 KM
SHEAR WILL RANGE FROM 35 TO 40 KTS.  WITH THE UNCERTAINTY OF
INITIATION TRENDED POPS FROM NEAR 50 ACROSS FAR SOUTHWEST
MISSOURI...TO A DRY FORECAST ACROSS CENTRAL MISSOURI.

A SUBTLE SHORTWAVE ON WATER VAPOR ACROSS THE FOUR CORNERS REGION
WILL TRACK TOWARDS THE PLAINS TONIGHT.  MODELS DONT HAVE A GOOD
HANDLE ON THIS FEATURE...BUT THE NAM SHOWS A DEVELOPING LOW-LEVEL
JET PRODUCING STRONG 850-750MB MOISTURE TRANSPORT AND THETA-E
ADVECTION ACROSS THE PLAINS OVERNIGHT.  IN ADDITION...THE COLD FRONT
WILL STALL SOUTH OF THE FORECAST AREA WITH ISENTROPIC LIFT
COMMENCING OVER THE BOUNDARY.  THE JET WILL VEER TOWARDS THE REGION
TOWARD DAWN AND WEAKEN.  THE AFOREMENTIONED PATTERN COULD INITIATE
THE DEVELOPMENT OF A CONVECTIVE COMPLEX ACROSS THE SOUTHERN
PLAINS...AND SOME OF THIS ACTIVITY MAY HOLD TOGETHER LONG ENOUGH TO
AFFECT PORTIONS OF THE FORECAST AREA VERY LATE TONIGHT. WITH THIS IN
MIND...KEPT POPS GOING THROUGH THE ENTIRE OVERNIGHT HOURS FOR THE
SOUTHWEST AND SOUTHERN CWA...ALSO ADDED 30 TO 40 POPS MONDAY MORNING
FOR ANY LINGERING ACTIVITY GENERALLY SOUTH OF A PITTSBURG KANSAS TO
AVA MISSOURI LINE.

NOT MANY CHANGES TO THE REMAINDER OF THE FORECAST.  THE AREA WILL
STAY UNDER THE INFLUENCE OF NORTHWEST FLOW.  STILL KEPT 30 POPS
GOING FOR WEDNESDAY NIGHT AS A WEAK FRONT PUSHES INTO THE OZARKS
REGION. AT THIS TIME...WILL GO DRY WITH THE REMAINDER OF THE
FORECAST AS THE BETTER MOISTURE WILL BE PUSHED SOUTH OF THE FORECAST
AREA WITH THE MID-WEEK FRONTAL PASSAGE.

SAW

&&

.AVIATION...
FOR 00Z...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS WILL
ONLY A SMALL CHANCE OF THUNDERSTORMS AFFECTING THE JLN/SGF TERMINAL
FORECAST OVERNIGHT. IF THUNDERSTORMS DO DEVELOP...JLN WILL HAVE THE
GREATEST IMPACT WITH MVFR CEILINGS AND BRIEF PERIODS OF IFR
VISIBILITIES IN HEAVIER SHOWERS. MUCH DRIER CONDITIONS WILL FILTER
INTO THE REGION MONDAY...DIMINISHING ANY CHANCE OF THUNDERSTORMS.

JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, May 22, 10:19 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1019 PM CDT SUN MAY 22 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240330-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1019 PM CDT SUN MAY 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

SEVERE THUNDERSTORMS WITH LARGE HAIL UP GOLFBALL SIZE AND WIND GUSTS TO
60 MPH.

  AREAS AFFECTED AND TIMING:

ALL OF FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI SOUTH OF A FORT SCOTT...TO
NEVADA...TO BOLIVAR...TO WEST PLAINS LINE THROUGH 6 AM MONDAY.

  DISCUSSION:

ELEVATED THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP TONIGHT
OVER SOUTHEAST KANSAS AND TRACK EAST...SOUTHEASTWARD INTO FAR
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. JUST ABOVE THE
SURFACE...THE ATMOSPHERE ACROSS SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI WAS VERY UNSTABLE THIS EVENING...AND AS THE STORMS TRACK
INTO THIS REGION...THEY WILL LIKELY BE CAPABLE OF PRODUCING VERY
LARGE HAIL UP TO THE SIZE OF GOLFBALLS. WIND GUSTS TO 60 MPH ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 11 PM AND 5 AM
ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BROWNING

In the hours before

Special weather statement, May 22, 10:19 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1019 PM CDT SUN MAY 22 2005

MOZ101-230415-
MCDONALD-
1019 PM CDT SUN MAY 22 2005

...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 1115 PM
CDT...

AT 1015 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9
MILES SOUTHEAST OF MIAMI...OR 24 MILES WEST OF NEOSHO...AND MOVING
SOUTHEAST AT 30 MPH.

PEOPLE IN MCDONALD COUNTY...INCLUDING THE CITIES OF ANDERSON...
LANAGAN...NOEL AND PINEVILLE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

JLT
Special weather statement, May 22, 10:24 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT SUN MAY 22 2005

KSZ097-101-MOZ077-088>090-093>096-101>105-230900-
CHEROKEE-CRAWFORD-BARRY-BARTON-CHRISTIAN-DADE-DOUGLAS-GREENE-
JASPER-LAWRENCE-MCDONALD-NEWTON-OZARK-STONE-TANEY-
1024 PM CDT SUN MAY 22 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
312 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREA...

IN KANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST KANSAS

CHEROKEE... CRAWFORD...

IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES

IN SOUTHWEST MISSOURI

BARRY... BARTON... CHRISTIAN...DADE... DOUGLAS... GREENE...
JASPER... LAWRENCE...MCDONALD...NEWTON... OZARK...STONE
AND TANEY.

THIS INCLUDES THE CITIES OF...LAMAR...MONETT...CASSVILLE...
BAXTER SPRINGS...COLUMBUS...PITTSBURG...ANDERSON...PINEVILLE...
SPRINGFIELD...REPUBLIC...AVA...AURORA...MOUNT VERNON...NIXA...
OZARK...GREENFIELD...KIMBERLING CITY...GALENA...NEOSHO...
GAINESVILLE...THEODOSIA...BRANSON...FORSYTH...
JOPLIN AND CARTHAGE.

SCATTERED SEVERE THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER SOUTHERN
KANSAS AND EXTREME NORTHEAST OKLAHOMA AND WILL PUSH EAST ACROSS THE
WATCH AREA OVERNIGHT. VERY LARGE HAIL UP TO GOLF BALL SIZE ALONG
WITH DAMAGING WIND GUSTS TO 60 MPH CAN BE EXPECTED WITH ANY OF THESE
STORMS.

BOOKBINDER
Special weather statement, May 22, 11:15 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CDT SUN MAY 22 2005

MOZ101-102-230515-
BARRY-MCDONALD-
1115 PM CDT SUN MAY 22 2005

...SIGNIFICANT WEATHER ADVISORY FOR BARRY AND MCDONALD COUNTIES UNTIL
1215 AM CDT...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ANDERSON...OR 14 MILES SOUTH OF NEOSHO...
AND MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR PINEVILLE BY 1120 PM CDT.
  NEAR SELIGMAN BY 1210 AM CDT.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

JLT
Special weather statement, May 22, 11:43 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 PM CDT SUN MAY 22 2005

KSZ097-101-MOZ077-088-230545-
BARTON-CHEROKEE-CRAWFORD-JASPER-
1143 PM CDT SUN MAY 22 2005

...SIGNIFICANT WEATHER ADVISORY FOR BARTON...CHEROKEE...CRAWFORD AND
JASPER COUNTIES UNTIL 1245 AM CDT...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF GIRARD...OR 9 MILES WEST OF
PITTSBURG...AND MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

JLT
Local storm report, May 23, 12:01 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT MON MAY 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             PITTSBURG               37.42N 94.70W
05/23/2005  1.00 INCH        CRAWFORD           KS   CO-OP OBSERVER

BOOKBINDER
Special weather statement, May 23, 12:18 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 AM CDT MON MAY 23 2005

MOZ101-230615-
MCDONALD-
1218 AM CDT MON MAY 23 2005

...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 115 AM
CDT...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GOODMAN...OR 13 MILES
SOUTH OF NEOSHO...AND MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 12:05 AM CDTSevere Thunderstorm WarningSGFJasper54 min
May 23, 1:24 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton66 min
May 23, 1:53 AM CDTSevere Thunderstorm WarningSGFBarry52 min
May 23, 1:56 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
May 23, 2:05 AM CDTSevere Thunderstorm WarningSGFNewton26 min

Nearby

Flash Flood Warnings in Kansas, 2005Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.